MAUDE Adverse Event Report: BECTON DICKINSON, S.A. ECLIPSE SMARTSLIP; NEEDLES, HYPODERMIC

BECTON DICKINSON, S.A. ECLIPSE SMARTSLIP; NEEDLES, HYPODERMIC
Catalog Number 305892
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
When the attachment came loose when the needle was screwed into place.The exact same thing happened with all three vaccines.It was possible to reattach the attachment to the vaccine, but it came loose every time the needle was screwed in, so it could also be due to the needles.It felt like there was "air pressure" in the syringe that pushed up both the attachment and the needle.Injecting the vaccine into the left arm, i notice that the dose ends up to the side, drops on the arm.Ran where the needle is screwed in.Unclear how much of the dose went in.Response received on:(b)(6) 2025 1:59 pm could you please confirm the patient impact? had to stop to prepare a new dose.
 
Additional Manufacturer Narrative
A device history record review was completed for provided material number 305892 and lot number 2501003.The review did not reveal any abnormalities detected during the production process that could have contributed to the reported defect, and all quality tests were found to be within specification.Engagement force is measured as a final test prior to the release of each lot produced, and all results were found to be within specification for this lot.To aid in the investigation of this issue, two (2) unused needle samples and one (1) used needle sample were received for evaluation by our quality team.The needle samples were tested with the syringe provided.Proper activation of the snap clip was confirmed, and no indications of connectivity issues or leakage were observed.We would like to inform you that smartslip technology (tm) has been introduced to help to ensure that a secure connection is made with luer slip syringes.It has been designed to reduce the risk of needle disengagement from luer slip syringes, which are the most common syringe design (in europe).In accordance, we recommend following the instructions for use for the bd eclipse smartslip, which are unique in recommending the user "push firmly when attaching the needle to the syringe." and to be sure that the clip is activated.When attaching a needle with smartslip technology (tm) to luer lock connection, the clinician may feel a stronger resistance, this is not preventing a connection to be made, the user should then ¿push while twisting.¿ if the movement is inadvertently paused and the twisting/ turning occurs later, the needle will disengage.At this time, further action has not been determined necessary.Our quality team will continue to closely monitor the manufacturing process for signs of this potential defect and any emerging trends.
 
Event or Problem Description
No additional information.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Upon further review, it was determined that the event date was captured incorrectly on this mdr and has been corrected.

Brand Name
ECLIPSE SMARTSLIP
Common Device Name
NEEDLES, HYPODERMIC
Manufacturer (Section D)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP  22520
Manufacturer (Section G)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP   22520
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23901559
Report Number3002682307-2025-00148
Device Sequence Number21361305
Product Code FMI
UDI-Device Identifier00382903058921
UDI-Public(01)00382903058921(11)250107(17)291231(10)2501003
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K100209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305892
Device Lot Number2501003
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2025
Supplement Date Received by Manufacturer02/17/2026
04/17/2026
Initial Report FDA Received Date12/27/2025
Supplement Report FDA Received Date02/17/2026
04/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown